Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
And1234

Acne after quitting birth control or fungal??

Recommended Posts

Hi I quit birthcontrol after being on it for over 6 years a year ago.  But I got scared and took the plan b a couple of times within the past year. The last being about 4 months ago. Ever since stopping birth control I’ve had horrible acne. It started off with closed comedones/ Whitehead’s all on my forehead. Now it’s mostly on my cheeks really bad closed comedones. And some still on my forehead. I also developed dandruff after stopping birth control. I don’t know if it’s due to brith control or i also took antibiotics on and off. Every time I look it up it’s either due to stopping birth control or people say it could be fungal acne. I’m wondering if anyone had this problem after quitting birth control and what hey did to fix it! Please help!!!

Share this post


Link to post
Share on other sites

Hello!

I signed up specifically because I seen your post. You're not alone! I was on BC for about 7 years and ended up coming off it of. Worst acne ever. It's even worse than high school. It's on my cheeks, jaws, some on my forehead. It's getting on my shoulders and a bit on my back, though those are getting slightly better. Now there's like these very tiny bumps that's coming along, but they feel really weird. Like almost scabby feeling? I've tried practically everything on my own (I can't afford a doctor right now). It's awful. I've never heard of fungal acne before, so I can't answer that. Just know that you're definitely not alone on this!

Do you seem to have issues healing as well? It seems like it takes months for mine to go away and even then it's like it never does. The red marks are always there.

Share this post


Link to post
Share on other sites
Posted (edited)

Hi! This happened to me too. I was on Ortho tri cyclen for about 6 years and when i came off of it my face absolutely BLEW UP with acne. Worse than I had ever had it before. I will say it was causing some low level acne too though so it had to be stopped no matter what. Just try to calm your hormones and ride it out, your skin will normalize.

 

As for the fungal acne, I recently tried to go back on the pill and suffered horrible results. I was completely clear when i started, then got horrible break outs after only 2 weeks. Of course I stopped after 2 weeks and my skin has slowly started to normalize (its taking months) but the lingering symptom I still have from the BC is this weird rashy acne on my chest which is itchy af and actually isn't acne it all its called folliculitis. It looks like a fuckton of bumps or white heads. I'm currently using witch hazel and neem oil to calm it down-- will let you know if I have any success.

Edited by steftacular

Share this post


Link to post
Share on other sites

You both have fungal acne caused by malasezzia and/or candida fungus. Birth control pills, contraceptive implants and oral antibiotics (and oral prednisone) CAUSE fungal acne.

Apply a topical antifungal cream to the affected area. Start with clotrimazole because it is cheap and readily available. If clotrimazole does not solve the problem, get back to me and I can provide advice on more targeted antifungals for your particular problem.

Do not use neem oil as organic oils can feed one of the fungi, ie, organic oils feed malasezzia.

Do you have a white tongue ? Do you have dandruff (as AND1234 has) ? If you get back to me with answers to these questions, I can provide more targeted information for your situation.

If you have dandruff you have malasezzia. Dandruff is CAUSED by the fungus malasezzia.

Follicultis is a SYMPTOM of the fungal outbreak, not the condition itself. Follicuiltis is a generic term, and just means that something has infected the hair follicles on your skin, in your case - candida and/or malasezzia fungus.

AND1234 - apply terbenafine cream (Lamisil) to the affected areas, if you can get it without a prescription (which you can in the US and in Australia). Otherwise apply clotrimazole cream. You definitely have malasezzia because you have dandruff.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×